Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A new desingularization for vortex methods

Author: Thomas Y. Hou
Journal: Math. Comp. 58 (1992), 103-117
MSC: Primary 76M25; Secondary 65M12, 76C05
MathSciNet review: 1106971
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new desingularization is introduced for the vortex method. The idea is to subtract off the most singular part in the discrete approximation to the velocity integral and replace it by the velocity of a vortex patch of constant vorticity, which can be evaluated explicitly. Stability and convergence of the method are obtained in the maximum norm. Preliminary numerical results are presented.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 76M25, 65M12, 76C05

Retrieve articles in all journals with MSC: 76M25, 65M12, 76C05

Additional Information

Keywords: Vortex method, desingularization, large time accuracy
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society